Alert archive / Alabama / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 81, NWS Mobile, AL

May 25, 2014Conecuh County, Escambia County, Monroe County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at May 25, 2014, 5:47 PM CDT for Conecuh County, Escambia County, Monroe County, Alabama. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2014, 5:47 PM CDT (22:47 UTC)
Expired
May 25, 2014, 6:45 PM CDT
In force
58 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Conecuh County, AL, Escambia County, AL, Monroe County, AL

The radar

The Mobile radar (KMOB), 104 km from the middle of the area, began a volume at 22:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.8 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 877 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
877 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1080 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

435 
WUUS54 KMOB 252247
SVRMOB
ALC035-053-099-252345-
/O.NEW.KMOB.SV.W.0081.140525T2247Z-140525T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
547 PM CDT SUN MAY 25 2014

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHWESTERN CONECUH COUNTY IN SOUTH CENTRAL ALABAMA...
  NORTHWESTERN ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA...
  SOUTH CENTRAL MONROE COUNTY IN SOUTH CENTRAL ALABAMA...

* UNTIL 645 PM CDT

* AT 545 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
  SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 12 MILES SOUTH
  OF FRISCO CITY...OR 6 MILES SOUTHEAST OF URIAH...AND MOVING NORTH
  AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  URIAH...              MEGARGEL...           FRISCO CITY...
  EXCEL...

LAT...LON 3139 8763 3150 8733 3125 8733 3119 8746
TIME...MOT...LOC 2247Z 163DEG 6KT 3126 8742

$$
1 follow-up statement
718 
WWUS54 KMOB 252324
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
624 PM CDT SUN MAY 25 2014

ALC035-053-252332-
/O.CAN.KMOB.SV.W.0081.000000T0000Z-140525T2345Z/
CONECUH AL-ESCAMBIA AL-
624 PM CDT SUN MAY 25 2014

...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHWESTERN ESCAMBIA AND EXTREME SOUTHWESTERN CONECUH COUNTIES...

AT 619 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR NORTHWESTERN 
ESCAMBIA AND EXTREME SOUTHWESTERN CONECUH COUNTIES HAS MOVED OUT OF 
THE COUNTIES...THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN 
CANCELLED.

LAT...LON 3139 8763 3150 8733 3131 8739 3126 8751
TIME...MOT...LOC 2322Z 163DEG 6KT 3132 8744

$$

ALC099-252345-
/O.CON.KMOB.SV.W.0081.000000T0000Z-140525T2345Z/
MONROE AL-
624 PM CDT SUN MAY 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTH CENTRAL MONROE COUNTY...

AT 619 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 9 MILES SOUTH OF
FRISCO CITY...OR 4 MILES EAST OF URIAH...MOVING NORTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  URIAH...              MEGARGEL...           FRISCO CITY...

LAT...LON 3139 8763 3150 8733 3131 8739 3126 8751
TIME...MOT...LOC 2322Z 163DEG 6KT 3132 8744

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:14 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 25, 4:14 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
414 PM CDT SUN MAY 25 2014

.SHORT TERM [TONIGHT THROUGH TUESDAY]...VISIBLE SATELLITE IMAGERY
SHOWS A SHARP DELINEATION IN COASTAL CLOUD LINE ASSOCIATED WITH THE
COASTAL SEABREEZE BOUNDARY WITH MOSTLY CLOUD FREE AREAS WITHIN 18
MILES OF THE COAST...BECOMING SCATTERED TO BROKEN NORTH OF THERE.
ISOLATED/SCATTERED AFTERNOON CONVECTION HAS POPPED UP ALONG THE I-10
CORRIDOR FROM BALDWIN COUNTY...EASTWARD AS THE ENVIRONMENT HAS
DESTABILIZED. THESE STORMS HAVE BEEN HELPED ALONG BY A DYNAMIC LIFT
CONTRIBUTION FROM PASSING UPPER LEVEL IMPULSES ON THE NORTHERN
PERIPHERY OF LARGE SCALE UPPER RIDGE POSITIONED OVER THE GULF. COULD
SEE INSTANCES OF BRIEF WIND GUSTS TO 45 TO 55 MPH UPON COLLAPSE OF
CORES ALONG WITH SMALL HAIL. ANOTHER SAFETY RISK FOR THOSE BARBECUING
ON THIS MEMORIAL DAY WEEKEND IS FREQUENT LIGHTNING IN AND NEAR
STORMS.

HEADING INTO THE EVENING WILL CARRY LINGERING ISOLATED/SCATTERED
SHOWERS/STORMS...ALONG AND NORTH OF A LINE FROM JACKSON TO FLORALA
ALABAMA WHICH WILL BE DIURNALLY DRIVEN...WEAKENING LATE IN THE
EVENING AND OVERNIGHT AS THE ENVIRONMENT BECOMES MORE STABLE.
CONSIDERING A PERSISTENCE APPROACH...WILL MENTION THE FORMATION OF
PATCHY LATE NIGHT FOG. OVERNIGHT LOWS IN THE LOWER/MID 60S
INTERIOR...LOWER 70S COAST. THERE IS A SMALL RISK OF ISOLATED SEVERE
STORMS WITH THE MAIN THREAT IN THESE BEING LARGE HAIL.

WITH NEW GUIDANCE SUGGESTING A MORE AMPLIFIED UPPER RIDGE OVER THE
AREA ON MEMORIAL DAY...MOST AREAS LOOK RAIN-FREE. A SMALL PORTION OF
THE EASTERN ZONES MAY SEE ISOLATED POP-UP AFTERNOON STORMS DURING
THE HEAT AND INSTABILITY OF THE DAY. SIMILAR TO TODAY...HIGHS ON
MONDAY IN THE LOWER HALF OF THE 90S INTERIOR. MID/UPPER 80S AT BEACHES.

THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE OVER THE INTERIOR
NORTHEAST TIER OF ZONES. /10

THE UPPER RIDGE AXIS SHIFTS EAST TUESDAY...AS SOUTHWEST FLOW ALOFT
INCREASES OVER THE LOWER MISSISSIPPI RIVER VALLEY REGION IN ADVANCE
OF AN UPPER LOW OVER THE ARKLATEX REGION. ISOLATED AFTERNOON SHOWERS
AND THUNDERSTORMS MAY DEVELOP ALONG THE SEABREEZE AND NORTHWARD INTO
INTERIOR AREAS...AND WILL KEEP A 15-20 PERCENT POP IN THE FORECAST.
OTHERWISE ANOTHER WARM DAY EXPECTED WITH HIGHS IN THE MID 80S NEAR
THE COAST TO AROUND 90 INLAND. /21

.LONG TERM [WEDNESDAY THROUGH SUNDAY]...THE UPPER LOW OVER THE
SOUTHERN PLAINS MOVES LITTLE AND WEAKENS THROUGH THURSDAY WHILE
UPPER RIDGING ADVANCES ACROSS THE WESTERN STATES...EVENTUALLY
DISSIPATING AS THE UPPER RIDGING ADVANCES INTO THE EASTERN STATES ON
SATURDAY.  WHILE A SURFACE RIDGE PERSISTS ALONG THE NORTHERN GULF
COAST...A SURFACE LOW OFF THE EAST COAST BRINGS A WEAK SURFACE TROF
INTO CENTRAL ALABAMA/MISSISSIPPI ON WEDNESDAY.  DAYTIME HIGHS NEAR
TO SLIGHTLY ABOVE SEASONABLE LEVELS WILL PROMOTE A SEA BREEZE EACH
DAY WHILE THE WEAK SURFACE TROF SHIFTS SLOWLY SOUTHWARD INTO THE
FORECAST AREA FOR THURSDAY AND FRIDAY BEFORE DISSIPATING.  WILL HAVE
SLIGHT CHANCE TO CHANCE POPS ON WEDNESDAY THEN CHANCE POPS FOLLOW
FOR EACH DAY FOR THE REMAINDER OF THE PERIOD AS DEEP LAYER MOISTURE
STEADILY INCREASES. /29

&&

.AVIATION [25.18Z TAF ISSUANCE]...INTERESTING LOOK ON VISIBLE
SATELLITE IMAGERY SHOWING MOSTLY A CLOUD FREE AREA RIGHT ALONG THE
COAST WITH BETTER CU DEVELOPMENT NORTH OF THE TERMINALS...ALONG AND
NORTH OF THE COASTAL SEABREEZE. OVERALL...WILL HAVE A FEW TO
SCATTERED BASES AT AROUND 5 KFT. VSBY OK IN THE NEAR TERM.
ISOLATED/SCATTERED SHRA/TSRA FORECAST TO REMAIN NORTH OF KPNS THIS
AFTERNOON/EVENING. POTENTIAL EXISTS FOR PATCHY LATE NIGHT BR. LIGHT
WIND. /10

&&

.MARINE...HIGH PRESSURE WILL CONTINUE OVER THE NORTHERN AND
EASTERN GULF THROUGH THE WEEK. A LIGHT TO MODERATE ONSHORE FLOW
MOSTLY DURING THE AFTERNOON AND EVENING HOURS WILL REMAIN IN THE
FORECAST. LITTLE CHANGE IN SEAS. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      65  88  68  87  69 /  10  05  05  10  10
PENSACOLA   72  89  71  86  70 /  10  05  10  10  10
DESTIN      73  85  73  84  72 /  10  10  10  10  10
EVERGREEN   63  91  65  90  66 /  20  10  10  20  10
WAYNESBORO  62  91  66  89  65 /  10  05  05  20  10
CAMDEN      63  91  65  89  65 /  20  10  10  20  10
CRESTVIEW   64  92  65  91  66 /  10  10  10  20  10

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

10/21
Hazardous weather outlook, May 25, 5:25 AM CDT, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
525 AM CDT SUN MAY 25 2014

ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-261200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY-
GREENE-STONE-GEORGE-
525 AM CDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

INCREASED MID LEVEL FORCING COMBINED WITH BETTER INSTABILITY IN THE
LOWER LEVELS OF THE ATMOSPHERE TODAY WILL ALLOW FOR THE DEVELOPMENT
OF A FEW STRONG THUNDERSTORMS...OCCURRING MOSTLY EAST OF A LINE
STRETCHING FROM THOMASVILLE ALABAMA TO CRESTVIEW FLORIDA. GUSTY
STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING ALONG WITH
THE POSSIBILITY OF SMALL TO MEDIUM SIZE HAIL MAY ACCOMPANY SOME OF
THE STRONGER STORMS LATE THIS AFTERNOON AND EARLY THIS EVENING. STAY
TUNED TO LOCAL MEDIA OUTLETS OR NOAA WEATHER RADIO IF THREATENING
WEATHER IS APPROACHING YOUR AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT
EXPECTED THROUGH SATURDAY.

GMZ630>635-650-655-670-675-261200-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
525 AM CDT SUN MAY 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, May 25, 2:33 PM CDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
233 PM CDT SUN MAY 25 2014

FLZ003-005-252000-
INLAND OKALOOSA FL-INLAND SANTA ROSA FL-
233 PM CDT SUN MAY 25 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN OKALOOSA AND
CENTRAL SANTA ROSA COUNTIES IN NORTHWEST FLORIDA...THROUGH 300 PM
CDT...

AT 233 PM CDT...CLUSTERS OF STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 9 MILES WEST OF CRESTVIEW TO 13 MILES NORTH OF
MILTON...AND MOVING NORTH AT 5 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WHITFIELD...          BAKER...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

&&
Local storm report, May 25, 3:06 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
306 PM CDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     HAIL             MUNSON                  30.86N 86.87W
05/25/2014  E1.75 INCH       SANTA ROSA         FL   911 CALL CENTER

            SANTA ROSA 911 CENTER REPORTS QUARTER TO OCCASIONAL
            GOLFBALL SIZED HAIL IN THE COMMUNITY OF MUNSON.

&&

CL
Local storm report, May 25, 3:45 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
345 PM CDT SUN MAY 25 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 PM     TSTM WND DMG     S MUNSON                30.85N 86.87W
05/25/2014                   SANTA ROSA         FL   PARK/FOREST SRVC

            BLACKWATER RIVER STATE FOREST REPORTS SEVERAL TREES
            DOWNED.

&&

CL
Special weather statement, May 25, 5:06 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
506 PM CDT SUN MAY 25 2014

ALZ056-059-FLZ001-003-252300-
CONECUH AL-ESCAMBIA AL-INLAND SANTA ROSA FL-INLAND ESCAMBIA FL-
506 PM CDT SUN MAY 25 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CONECUH AND WESTERN
ESCAMBIA COUNTIES IN SOUTHWEST ALABAMA THROUGH 600 PM CDT...

...OTHER STRONG STORMS WILL AFFECT NORTHERN PORTIONS OF ESCAMBIA AND
OKALOOSA COUNTIES OF THE WESTERN FLORIDA PANHANDLE THROUGH 600 PM
CDT...

AT 458 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
FLOMATON...OR 3 MILES SOUTH OF I65 AND AL 113...AND MOVING NORTH AT
15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  POARCH CREEK RESERVATION...                 FLOMATON...
  CENTURY...            I65 AND AL 41...      POLLARD...
  MCCULLOUGH...         I65 AND CR 1...       I65 AND AL 21...
  I65 AND AL 113...

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 50 AND 78.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM.

OTHER SIMILAR STORMS WILL MOVE NORTH ACROSS SURROUNDING AREAS OF
SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE THROUGH 600 PM
CDT.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:06 PM CDTSevere Thunderstorm WarningMOBCovington, Escambia39 min
May 25, 3:43 PM CDTSevere Thunderstorm WarningMOBCovington62 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.